Michigan, 2010

Hail in Michigan, May 5, 2010

May 5, 2010 · NWS DTX · 2 events in 1 county or zone

A few strong thunderstorms were trigged along a cold front which moved through during the afternoon hours. A few reports of hail up to penny size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A few strong thunderstorms were trigged along a cold front which moved through during the afternoon hours. A few reports of hail up to penny size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 5, 11:55 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, May 5, 11:55 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1255 PM EDT WED MAY 5 2010

.AVIATION...

COLD FRONT CURRENTLY STRETCHING FROM THE SAGINAW BAY SOUTHWEST TO
SOUTHERN LAKE MICHIGAN WILL MOVE THROUGH THE AREA BEFORE 00Z.
MAINLY SCATTERED SHOWERS ALONG THE FRONT BUT WITH HEATING OF THE DAY
A FEW THUNDERSTORMS MAY DEVELOP AND POSSIBLY EFFECT MAINLY DET/DTW.
AFTER FRONTAL PASSAGE WINDS WILL GRADUALLY TURN TO THE NORTHWEST BY
THURSDAY AFTERNOON WITH MAINLY CLEAR SKIES AS HIGH PRESSURE BUILDS
INTO THE AREA.

&&

.PREV DISCUSSION...ISSUED 407 AM EDT WED MAY 5 2010

SHORT TERM...TODAY AND TONIGHT

THE 07Z SURFACE ANALYSIS SHOWS AN OCCLUDED LOW CENTERED OVER
NORTHERN MINNESOTA...WITH A TRAILING COLD FRONT EXTENDING FROM
NORTHERN LAKE MICHIGAN BACK INTO THE CENTRAL PLAINS. A WARM FRONT
ALSO EXTENDS FROM CENTRAL LAKE MICHIGAN ACROSS THE TIP OF THE THUMB.
REGIONAL RADAR SHOW SHOWERS ACROSS FAR NORTHERN LOWER MI ON THE NOSE
OF STRONG LOW LEVEL MOISTURE TRANSPORT...WITH AN AREA OF POST
FRONTAL SHOWERS OVER WISCONSIN ASSOCIATED WITH THE COLD FRONT. THE
SURFACE LOW IS FORECAST TO TRACK ACROSS LAKE SUPERIOR AND INTO
ONTARIO TODAY AS AN UPPER LOW TRAVERSES THE NORTHERN GREAT LAKES.
THIS WILL SEND THE COLD FRONT ACROSS SE MI BETWEEN 15Z AND 21Z.

THE 00Z GFS INITIALIZED CONSIDERABLY TOO MOIST FROM THE SFC THROUGH
800MB ACROSS THE ENTIRE MIDWEST REGION...WHICH RAISES CONCERNS THAT
THE GFS MOS POPS MAY BE TOO HIGH. THE 00Z DTX SOUNDING SHOWED A CAP
NEAR 600MB...WHICH WILL LIKELY STRENGTHEN THIS MORNING AS SOME WEAK
MID LEVEL SUBSIDENCE OVERSPREADS THE AREA. THIS SUBSIDENCE WILL GIVE
WAY TO LARGE SCALE ASCENT AS THE MID TROPOSPHERIC FRONT DROPS INTO
THE AREA LATE THIS MORNING INTO THE AFTERNOON. BOUNDARY LAYER
CONVERGENCE WILL ALSO STRENGTHEN ALONG THE SURFACE FRONT. THE
INITIAL WARM AIR IN THE MID LEVELS AND DRY LOW LEVEL AIRMASS WILL
LIMIT CONVECTIVE POTENTIAL AS THE FRONT SLIDES ACROSS THE TRI CITIES
AND FLINT AREAS EARLY IN THE DAY AND WILL WARRANT CARRYING ONLY
CHANCE POPS IN THESE LOCALS. THE LATEST NAM DOES INDICATE SOME MID
50 SFC DEWPOINTS ADVECTING INTO THE EXTREME EASTERN PORTIONS OF THE
AREA THIS AFTERNOON IN ADVANCE OF THIS FRONT...WITH TEMPERATURES
LIKELY WELL INTO THE 70S. THIS RAISES 0-1KM ML CAPE TO 200-500 J/KG
ALONG AND SE OF A LINE FROM ADRIAN UP TO PORT HURON...WITH UP TO 800
J/KG NEAR MONROE. GIVEN THE FORECAST STRONG AND DEEP SHEAR /0-6KM
BULK SHEAR OF 45 KNOTS/ AND DRY AIR BELOW 850MB /INVERTED V TYPE
SOUNDING/...STRONG CONVECTIVE WIND GUSTS WILL BE POSSIBLE WITH ANY
THUNDERSTORM. THUS...THE SPC DAY ONE CONVECTIVE OUTLOOK HAS A SLIGHT
RISK GENERALLY ALONG AND SOUTHEAST OF A HILLSDALE TO PORT HURON
LINE...WHICH COVERS ALL OF WAYNE...LENAWEE AND MONROE COUNTIES.
SEVERE WEATHER WILL BE CONTINGENT UPON HOW WELL THE LOW LEVEL
MOISTURE RETURN IS IN ADVANCE OF THE FRONT.

ANY LINGERING EVENING CONVECTION SHOULD QUICKLY ADVANCE EAST OF THE
AREA BY LATE EVENING AS THE COLD FRONT PUSHES INTO OHIO. A SECONDARY
COLD FRONT WILL SLIDE ACROSS SE MICHIGAN LATE TONIGHT AS A MID LEVEL
TROUGH AXIS MOVES OVER NORTHERN MICHIGAN. THIS FRONT WILL BE
MOISTURE STARVED AND DOES NOT POSE A RISK OF SHOWERS. 850MB TEMPS
WILL DROP TO AROUND 0C BY DAYBREAK THURSDAY. THUS DESPITE THE TIGHT
NORTHWESTERLY GRADIENT...TEMPS SHOULD STILL DROP OFF INTO THE 40S.

LONG TERM...THURSDAY THROUGH TUESDAY

SHORTWAVE RIDGING WILL BUILD OVER THE GREAT LAKES REGION ON THURSDAY
AS HEIGHTS FALL ACROSS THE PLAINS IN RESPONSE TO THE NEXT
APPROACHING UPPER LEVEL LOW. WEAK CYCLONIC FLOW AT THE SURFACE ON
THURSDAY MORNING WILL QUICKLY GIVE WAY TO A RIDGE OF HIGH PRESSURE
BUILDING EAST ACROSS THE GREAT LAKES REGION. LINGERING MOISTURE
AROUND 800MB WILL COMBINE WITH STEEPENING LOW LEVEL LAPSE RATES
DURING THE EARLY AFTERNOON TO SUPPORT A BROKEN CU DECK. BROKEN SKY
COVERAGE SHOULD ONLY LAST FOR AN HOUR OR TWO BEFORE CLOUDS SCATTER
OUT WITH VERY DRY AIR (700MB RH BELOW 15 PERCENT) IN THE LAYER
ALOFT. TEMPERATURES WILL REBOUND NICELY AFTER A COOL START TO THE
DAY REACHING THE LOW TO MID 60S.

THE SURFACE LOW ASSOCIATED WITH THE APPROACHING UPPER LEVEL WAVE
WILL TAKE SHAPE OVER THE CENTRAL PLAINS ON THURSDAY. THIS LOW
PRESSURE SYSTEM IS FORECAST TO TRACK NORTHEAST ALONG THE STALLED
LOW LEVEL BAROCLINIC ZONE EXTENDING FROM THE PLAINS STATES TO
NORTHERN ILLINOIS...THEN ON TO THE EASTERN GREAT LAKES. THE GFS IS
ON THE FAST SIDE OF THE GUIDANCE ENVELOPE AND HAS BEEN LESS
CONSISTENT THAN THE 12Z/04 ECMWF WHICH HAS SUPPORT FROM THE NAM
AND UKMET. WILL LEAN TOWARDS THE SLOWER TIMING BUT MONITOR MODEL
TRENDS FOR ADDITIONAL REFINEMENTS.

MOISTURE ADVECTION WILL BE UNDERWAY BY FRIDAY MORNING WITH STRONG
ISENTROPIC ASCENT OCCURRING ON THE CONTRACTING 925-700MB FRONT.
PRECIPITATION IS EXPECTED TO BLOSSOM ACROSS THE AREA AND MAY BE
AIDED BY DECAYING MCS ACTIVITY PUSHING IN FROM NORTHERN ILLINOIS ON
THURSDAY NIGHT. RAIN IS EXPECTED TO BE MORE WIDESPREAD NORTH OF THE
M-59 CORRIDOR WHILE THUNDERSTORM ACTIVITY MAY FAVOR DISCREET CELLS
SOUTH OF THIS LINE WITH THE POTENTIAL FOR A FEW STRONG STORMS
DEVELOPING IN THE VICINITY OF THE WARM FRONT. THE TRACK OF THE
SURFACE LOW DEPICTED BY CURRENT MODEL SOLUTIONS INDICATES THE WARM
FRONT MAY BE PUSH INTO EXTREME SOUTHERN LOWER MICHIGAN DURING THE
AFTERNOON HOURS WHICH WOULD BE A CONCERN IF WE CAN DESTABILIZE GIVEN
THE HIGH HELICITY VALUES IN THE LOW LEVELS. THE GREATER THREAT FOR
SEVERE WEATHER CERTAINLY SEEMS FOCUSED TO OUR SOUTH ACROSS INDIANA
AND NORTHERN OHIO IN ADVANCE OF THE COLD FRONT BUT AGREE WITH SPC
THAT THE SEVERE POTENTIAL DOES EXTEND NORTH TO ABOUT THE METRO
DETROIT AREA.

A LARGE GRADIENT IN TEMPERATURES IS EXPECTED ACROSS THE FORECAST
AREA ON FRIDAY WITH THE RAIN COOLED AIR ACROSS THE NORTHERN COUNTIES
STRUGGLING TO REACH THE MID 50S. FURTHER SOUTH TEMPERATURES WILL
DEPEND ON THE NORTHERN PUSH OF THE WARM FRONT BUT MAY APPROACH 70
DEGREES NEAR THE OHIO BORDER. COLD AIR ADVECTION WILL INCREASE AS
THE LOW PRESSURE SYSTEM TRACKS TO THE EASTERN GREAT LAKES FROM
FRIDAY NIGHT INTO SATURDAY WITH 850MB TEMPS FALLING TO -4 TO -6C.
THIS COLD AIRMASS AND LINGERING TROUGH AXIS EXTENDING BACK ACROSS
THE CENTRAL GREAT LAKES SHOULD ENSURE AN OVERCAST STRATOCU DECK ON
SATURDAY WITH A CHANCE OF LIGHT SHOWERS IN THE LOW LEVEL CYCLONIC
FLOW. FORECAST HIGHS ON SATURDAY REMAIN IN THE UPPER 40S TO LOW 50S
WITH OVERNIGHT LOWS OVER THE WEEKEND FALLING TO THE LOW TO MID 30S.
SOME OF THE MORE RURAL AREAS CERTAINLY STAND A CHANCE TO REACH THE
FREEZING MARK OVER THE WEEKEND.

MARINE...

A WARM FRONT WILL LIFT NORTH ACROSS LAKE HURON EARLY THIS
MORNING...VEERING THE WINDS TO THE SOUTH. THIS FRONT WILL QUICKLY BE
FOLLOWED BY A COLD FRONT LATE THIS MORNING INTO EARLY AFTERNOON.
THIS FRONT WILL HAVE LITTLE IMPACT ON THE OVERALL WIND FIELD. A
SECONDARY COLD FRONT WILL PASS ACROSS THE REGION LATE
TONIGHT...WHICH WILL VEER THE WINDS TO THE WEST. A LOW PRESSURE
SYSTEM WILL MOVE ACROSS THE REGION FROM THE SOUTH ON FRIDAY. WINDS
WILL TURN TO THE NORTHWEST BY SATURDAY IN THE WAKE OF THIS STORM
SYSTEM AND BECOME QUITE GUSTY AS VERY COLD AIR ADVANCES ACROSS THE
GREAT LAKES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DRC
SHORT TERM...SC
LONG TERM....KEC
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 5, 3:40 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
440 AM EDT WED MAY 5 2010

MIZ063-069-070-075-076-082-083-060845-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
440 AM EDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND SOUTH OF A LINE FROM ANN ARBOR TO PORT HURON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THUNDERSTORMS THAT
DEVELOP ALONG A COLD FRONT THIS AFTERNOON. THUNDERSTORMS WILL BE
MOST LIKELY BETWEEN 2 PM AND 7 PM WITH THE MAIN THREATS BEING WIND
GUSTS TO 65 MPH AND HAIL TO ONE HALF INCH IN DIAMETER.
THUNDERSTORM MOTION WILL BE TO THE EAST NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS RETURNS ON FRIDAY AS ANOTHER STRONG
LOW PRESSURE SYSTEM TRACKS THROUGH THE OHIO VALLEY. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS FROM THE METRO
DETROIT AREA SOUTH TO THE OHIO BORDER.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED.

MIZ047>049-053>055-060>062-068-060845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
LIVINGSTON-
440 AM EDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND NORTH OF A LINE FROM HOWELL TO SANDUSKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS SOUTH AND EAST OF
THE SAGINAW VALLEY TODAY. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE THIS
AFTERNOON. THUNDERSTORM MOTION WILL BE TO THE EAST NORTHEAST AT 35
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AS ANOTHER STRONG LOW
PRESSURE SYSTEM TRACKS THROUGH THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
440 AM EDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THUNDERSTORMS THAT
DEVELOP ALONG A COLD FRONT THIS AFTERNOON FROM EXTREME SOUTHERN
LAKE HURON TO LAKE ERIE. THUNDERSTORMS WILL BE MOST LIKELY
BETWEEN 2 PM AND 7 PM WITH THE MAIN THREATS BEING WIND GUSTS TO 65
MPH AND HAIL TO ONE HALF INCH IN DIAMETER. THUNDERSTORM MOTION
WILL BE TO THE EAST NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS RETURNS ON FRIDAY AS ANOTHER STRONG
LOW PRESSURE SYSTEM TRACKS THROUGH THE OHIO VALLEY. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS FROM LAKE ST
CLAIR SOUTH TO LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED.

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 5, 1:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
256 PM EDT WED MAY 5 2010

MIZ070-051915-
MACOMB-
256 PM EDT WED MAY 5 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 5 MILES NORTHWEST OF WARREN...MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MOUNT CLEMENS BY 305 PM EDT...
  MACOMB TOWNSHIP BY 310 PM EDT...
  NEW BALTIMORE BY 315 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, May 5, 2:10 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT WED MAY 5 2010

MIZ069-070-051930-
MACOMB-OAKLAND-
310 PM EDT WED MAY 5 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF WARREN...MOVING NORTHEAST AT 55
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  STERLING HEIGHTS BY 315 PM EDT...
  MOUNT CLEMENS AND ST. CLAIR SHORES BY 320 PM EDT...
  NEW BALTIMORE BY 330 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Local storm report, May 5, 2:11 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
311 PM EDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MARYSVILLE              42.91N 82.48W
05/05/2010  M0.50 INCH       ST. CLAIR          MI   TRAINED SPOTTER

            INTERSECTION OF RANGE RD AND RAVENSWOOD RD

&&

ADODSON
Local storm report, May 5, 2:20 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     CLINTION TOWNSHIP       42.59N 82.92W
05/05/2010  E40 MPH          MACOMB             MI   TRAINED SPOTTER

            INTERSECTION OF ROMEO PLANK AND CLINTON RIVER RD

&&

ADODSON
Special weather statement, May 5, 2:22 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
322 PM EDT WED MAY 5 2010

MIZ075-076-083-051945-
MONROE-WASHTENAW-WAYNE-
322 PM EDT WED MAY 5 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF MILAN...MOVING NORTHEAST AT
65 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ROMULUS BY 330 PM EDT...
  TAYLOR BY 335 PM EDT...
  DEARBORN AND WYANDOTTE BY 340 PM EDT...
  DOWNTOWN DETROIT BY 345 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The radar

The Detroit radar (KDTX), 72 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, St. Clair

When
May 5, 2:25 PM EST
Where
St. Clair County, 1.02 mi W of Pearl Beach
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.630, -82.600

Hail, St. Clair

When
May 5, 2:45 PM EST
Where
St. Clair County, Algonac
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.620, -82.530

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229439, 229440.